Q and A

Question

Will eating healthy increase my CD4 count?

My CD4 is low. I asked the nurse what to do and she said eat healthier, she also gave me nucotrim, but am scared of side effects. I’ve also just started ARVs.

Answer

Thanks for getting in touch.

The medication that you’ve been given is an antibiotic. It’s common to be given noctrim, also known as co-trimoxazole and septrin when a person has a low CD4 count. It’s given to help prevent infections. It’s safe to take when taking ARVs. If you do have any side effects, these shouldn’t last long.

If you’re CD4 is low, then it’s important that you take it.

With regards to eating healthy, though eating healthy is important, it won’t increase your CD4 count.

As you’re new to meds, you may find the following helpful- http://i-base.info/guides/starting

Comment

Your email address will not be published. Required fields are marked *